I have been on Effexor for 2 years (started off on 37.5 and finished on 150 mg). It appeared to work quite well for my anxiety, (although the situation I was in had changed as well) and with the addition of therapy, I felt pretty stable for about a year (out of the two years on it). I decided in August that I wanted to try getting off of it (I never planned on being on it for my whole life, I also gained at least 20 lbs while on it, exercise and switching to a vegan diet only helped slightly, I also had very low libido and just felt a bit emotionally flat lined while on it).
I tapered down by 37.5 mg every 4 weeks. I took my last pill (it was a 37.5 mg tablet) 5 weeks ago. Looking back, I think I tapered down too fast. Anyways, I went through about 2 weeks of the expected brain zaps, dizziness, vertigo, heightened anxiety, nausea, etc. However now, at 5 weeks, I still have the anxiety and nausea. The health care practitioner informed me yesterday that it must be my "old anxiety coming back", however I feel a though it feels very different. I no longer have any negative thoughts that bring on the anxious feelings; it will strike out of nowhere. I can be sitting and eating dinner when all of the sudden I will have trouble breathing and get the jitters and enter panic mode. The nausea occurs every day at around noon and for now, I have been only taking gravol for that.
I am now feeling slightly confused regarding whether this is withdrawal still or perhaps just my old anxiety returning?
Any advice would be greatly appreciated. Thank you!